Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Losing hair due to dandruff problem - Online Doctor Chats

Date : 14-Dec-2013
User rating for this question
Very Good Posted in: Hair Loss
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor:How can I help you?
User:Hello Doctor
User:i have a small
Doctor:Okay, please go ahead
User:I have lot of dandruff
Doctor:since how long?
User:and i m loosing hair
User:its been from a very long time
Doctor:Have you consulted any skin specialist for your problem?
User:not really
Doctor:I would suggest you do consult a skin specialist once
Doctor:dandruff has many reasons
Doctor:and we need to find out if it is due to infection
Doctor:or excess of oiliness of the skin
Doctor:or something else
Doctor:so, once we find that out by looking at your scalp
Doctor:we will be able to help you
Doctor:for the time being however
User:uh huh
Doctor:I suggest you start using a medicated shampoo
Doctor:that is easily available in any medical shop
Doctor:over the counter
User:i tried nizoral
User:but that was not helpful
Doctor:oh, for how many days did you use nizoral?
User:it worked for sometime but it later the dandruff started back
User:i ll tell you in detail
User:i started having dandruff ever since i came to hyderabad
User:been 7 years now
User:i used Head and shoulders shampoo all the time
User:and the dandruff used to be controlled but i have to shower my head everyday
User:one day i leave it, the dandruff comes up rapidly
User:it went for years
User:until three months back
User:someone told me try nizoral
User:i tried nizoral
User:and i gave me instant relief
User:my dandruff went away
User:i started growing my hair
User:i used Nizoral from thrice a week to once in two weeks
User:dandruff never came back
User:my hair grew good
User:and then one famous hair stylists suggested me a shampoo and conditioner which costed me 4000
User:i took that Loreal Shampoo and Masque and tried that
User:every since i started that i started to loose hair
User:so I immediately stopped that and changed my shampoo to Dove
User:Dove was very light and the dandruff grew back
User:i tried later all the dandruff shampoos like head and shoulders, Biotique and other
User:but still my dandruff is very bad
User:and i m lossing har like crazy now
User:recently when i went to saloon
Doctor:I can understand your frustration
User:that guy applied some lotion
User:or something like that
User:but that one also didnt work
User:there is itchy sensation and also i m loosing big time hair
User:atleast 20-50 everytime i bath
User:and also around my pillow some hundreds
User:btw i m 27 year old
User:it mostly happens from the back
User:i guess the hair is breaking as i see mostly small pieces of hair
Doctor:okay, I still want you to consult a skin specialist
Doctor:stop all shampoos for now
Doctor:and get yourself examined by a skin specialist to check if you are having any allergy
Doctor:The skin specialist will prescribe the appropriate medicines after looking at your scalp
Doctor:is there anything else I can help you with?
User:sure thing, i ll try to setup an appointment with a dermatologist
User:i have another question
User:how do you know when your liver is in trouble
Doctor:by getting yourself examined
Doctor:and some blood tests
User:ok, the reason i m asking you is, whenever i drink alchohol, my stools gets irregular for couple of days
User:is that normal
User:or is it something XXXXXXX
Doctor:yes it can happen
User:like even for a beer it happens
User:but the stool color kinda changes
User:to dark brown or something
Doctor:drinking alcohol is XXXXXXX for liver
Doctor:and dark brown stools is because of gastric bleeding
Doctor:that is also because of drinking
User:so i didnt get this
User:it can be because of gastric bleeding or because of drinking
User:or just because of drinking, the gastric is bleeding
User:so how can i confirm
Doctor:bleeding can happen because of drinking
User:is that XXXXXXX
Doctor:yes, it can become XXXXXXX
User:am i now in a critical condition
User:but i dont get any pain or anything
Doctor:you are not in critical condition right now
User:but how do we confirm that we have gastric bleeding than its just a diet change
User:for example if i eat a lot of meat, is my stool color gonna remain the same
Doctor:you need to get your stool examined to confirm the bleeding
User:if there is bleeding god forbid
User:what are the things i should be doing
User:to avoid it
Doctor:eating meat might change the color
Doctor:you should stop drinking
User:thats it
Doctor:and you should eat healthy food
User:but is my stomach damaged now
User:should i do anything to make it recover
Doctor:You need to see an Internal medicine specialist first
User:and doctor, i dont drink much, just one beer in a month or so
Doctor:get yourself examined to find out if there is any active problem in your stomach
Doctor:and then the doctor may ask for some blood tests, stool tests
User:what kinda blood tests
Doctor:and maybe an ultrasound scan of the abdomen
User:i did a ultrasound scan
Doctor:complete blood counts, liver function tests
User:does liver have a role in this gastric bleeding
Doctor:after seeing the reports the doctor will give medicines if he suspects any gastric erosion or gastritis
Doctor:liver plays a major role in controlling bleeding from anywhere
Doctor:not only stomach
Doctor:so, please see the doctors and get yourself examined
Doctor:I would like to add that
Doctor:there is nothing to be worried about right now
Doctor:but you need to stop drinking
Doctor:and see the doctors to make sure everything is okay
Doctor:that's all
User:ok i would see a doctor
User:and get some tests done
Doctor:is there anything else I can help you with?
User:nothing doctor
User:thank you so much
User:im about to leave
User:i would consult a doctor
User:Good night
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor